Alert archive / Colorado / Special Weather Statements in 2019
Special Weather Statement, NWS Pueblo, CO
NWS Pueblo, CO issued this special weather statement at Jul 2, 2019, 5:21 PM MDT for Huerfano County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2019, 5:21 PM MDT (23:21 UTC)
- Expired
- Jul 2, 2019, 5:45 PM MDT
- In force
- 24 min
- Issued by
- NWS Pueblo, CO
County Huerfano County, CO
The radar
The Pueblo radar (KPUX), 84 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 76 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1355 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
745 WWUS85 KPUB 022321 SPSPUB Special Weather Statement National Weather Service Pueblo CO 521 PM MDT Tue Jul 2 2019 COZ086>088-022345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 521 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH CENTRAL LAS ANIMAS AND SOUTH CENTRAL PUEBLO COUNTIES UNTIL 545 PM MDT... At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Walsenburg, or 30 miles northeast of Spring Burn Scar north of Highway 160, moving east at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Huerfano, north central Las Animas and south central Pueblo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3774 10478 3791 10472 3788 10432 3762 10440 TIME...MOT...LOC 2321Z 283DEG 14KT 3780 10462 $$ BL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:20 PM MDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 2, 3:20 PM MDT, 2 hours 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 320 PM MDT Tue Jul 2 2019 .SHORT TERM...(This evening through Wednesday) Issued at 246 PM MDT Tue Jul 2 2019 Scattered slow moving thunderstorms again developing over the mountains this afternoon, as low shear/high CAPE environment remains in place across much of the area. Have seen some fairly vigorous cells develop, but with lack of shear, hail size has remained sub-severe so far, though still a threat of some quarter to half dollar sized stuff, especially as activity moves into higher CAPE(1k-2k J/KG) air mass over Fremont and Pueblo between 3-5 pm. Strong winds/wet microbursts also a risk the next couple hrs. Unlike yesterday, most CAMs keep storms relatively scattered through the evening on the plains, as upper level support remains rather weak. Overall, kept scattered pops in place many areas into the evening, though expect a fairly quick end to most activity after sunset. On Wednesday, upper ridge builds while drier air spreads into the region from the southwest. As a result, expected a significant downturn in thunderstorm chances, with only some weak and isolated storms over mainly the higher terrain and Palmer Divide late in the afternoon. With more sun/less moisture/building heights, expect max temps to move upward 4-8f at many locations. .LONG TERM...(Wednesday night through Tuesday) Issued at 246 PM MDT Tue Jul 2 2019 Overall no change to the forecast thinking. Operational models and ensemble spreads remain in good agreement with higher confidence in the forecast evolution. Wednesday night through Thursday...high pressure is forecast to build across the region Wednesday night through Thursday across Colorado. Drier air is forecast to move across the region which is forecast to limit shower and thunderstorm coverage. Expect isolated shower and thunderstorm activity Wednesday evening, with models suggesting weak activity from the La Garitas, Central Mountains into the Palmer Divide. This activity should dissipate after sunset and loss of daytime heating. For Thursday, very similar conditions are expected across the region with high pressure spread over the area. Isolated shower and thunderstorm activity is possible across the Eastern Mountains into the Palmer Divide by the late afternoon evening. This activity will once again dissipate after sunset. In addition to the weak shower and thunderstorm activity, near critical fire weather conditions are possible over the San Luis Valley. Humidity values are expected to fall in the 10 to 15 percent range, however, winds will be on the weaker side, with gusts to near 20 to 25 mph possible. Those with outdoor burning activity planned over the valley, including grilling and fireworks, should exercise extreme caution. Friday into Tuesday...expect the upper pattern to shift east with high pressure building over Texas and stretching into the Central Plains. This will put much of Colorado under broad southwesterly monsoonal type flow beginning Friday and persisting into Tuesday. An upper disturbance passing to the north will send a cold front south across the Plains on Friday with a reinforcing shot by Saturday morning. Upslope flow behind the fronts will lead to more widespread showers and thunderstorms through the weekend. As we shift into the early next week, several disturbances will lift northward out of the Desert Southwest and bring several rounds of widespread shower and thunderstorm activity. Locally heavy rainfall will be possible over the weekend into early next week and flash flooding on area burn scars will possible. Mozley && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 246 PM MDT Tue Jul 2 2019 Scattered tsra at all taf sites until early evening, with some patchy MVFR vis and gusty winds under the strongest cells. Convection should end quickly after sunset, with VFR conditions overnight into Wed morning. On Wednesday, VFR with only isolated tsra over the higher terrain and Palmer Divide. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...PETERSEN LONG TERM...MOZLEY AVIATION...PETERSEN
Hazardous weather outlook, Jul 2, 12:01 PM MDT, 5 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1201 PM MDT Tue Jul 2 2019 COZ058>089-093>099-031815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1201 PM MDT Tue Jul 2 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms will develop early this afternoon over the mountains, with storms pushing across interior valleys and onto the plains from mid-afternoon into the early evening hours. The main risk from storms today will be heavy rainfall and flash flooding, especially over areas with saturated soils and over the Spring, Junkins, and Hayden Pass burn scars. Some of the stronger storms today may also produce small hail, wind gusts up to 60 mph, and frequent cloud to ground lightning. High river flows from snow melt runoff will continue, with much of the Arkansas River and the Rio Grande running near bankfull, and some minor flooding will be possible in the lower Arkansas Valley at Avondale and La Junta. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Thunderstorm chances are expected to decrease for Wednesday through Friday as drier air moves into the area. Thunderstorms will be more isolated in coverage, and will mostly be over the mountains and high valleys, and the Palmer Divide. The main storm risks will be lightning and wind gusts up to 50 mph Thunderstorm coverage is expected to increase Saturday through Monday. In addition to the risks of lightning and gusty outflow winds, locally heavy rain could cause flash flooding concerns, especially over burn scars. Rivers and streams will continue to run high the next several days, due to run off from snow melt. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over the mountains and the plains this afternoon and evening. 88/28
In the hours before
Special weather statement, Jul 2, 3:51 PM MDT, 1 hour 30 minutes before
Special Weather Statement National Weather Service Pueblo CO 351 PM MDT Tue Jul 2 2019 COZ079-083-086-022215- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- 351 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 415 PM MDT... At 351 PM MDT, Doppler radar was tracking a strong thunderstorm near Penrose, or 23 miles north of Junkins Burn Scar, moving southeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florence, Penrose, Canon City, Pueblo West and Wetmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3847 10522 3858 10501 3834 10476 3820 10509 TIME...MOT...LOC 2151Z 330DEG 12KT 3847 10508 29
Special weather statement, Jul 2, 4:20 PM MDT, 1 hour 1 minute before
Special Weather Statement National Weather Service Pueblo CO 420 PM MDT Tue Jul 2 2019 COZ079-083-086-022245- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Wet Mountains between 6300 and 10000Ft CO- Canon City Vicinity/Eastern Fremont County CO- 420 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT... NORTHEASTERN CUSTER AND NORTHWESTERN PUEBLO COUNTIES UNTIL 445 PM MDT... At 419 PM MDT, Doppler radar was tracking a strong thunderstorm near Penrose, or 17 miles north of Junkins Burn Scar, moving southeast at 15 mph. Penny size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Western Pueblo, eastern Junkins Burn Scar, Florence, Pueblo Reservoir, Penrose, Pueblo West, Wetmore and Beulah. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3838 10517 3850 10493 3825 10464 3806 10502 TIME...MOT...LOC 2219Z 332DEG 14KT 3837 10500 29
Special weather statement, Jul 2, 4:28 PM MDT, 53 minutes before
Special Weather Statement
National Weather Service Pueblo CO
428 PM MDT Tue Jul 2 2019
COZ085-086-089-022300-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
428 PM MDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 500 PM
MDT...
At 428 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Truckton to 8 miles south of Hanover.
Movement was southeast at 15 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pueblo Depot.
LAT...LON 3872 10405 3852 10405 3852 10386 3824 10436
3853 10449 3875 10410
TIME...MOT...LOC 2228Z 327DEG 13KT 3868 10412 3851 10440
BLSpecial weather statement, Jul 2, 4:47 PM MDT, 34 minutes before
Special Weather Statement National Weather Service Pueblo CO 447 PM MDT Tue Jul 2 2019 COZ083-086-022315- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Canon City Vicinity/Eastern Fremont County CO- 447 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FREMONT AND WEST CENTRAL PUEBLO COUNTIES UNTIL 515 PM MDT... At 446 PM MDT, Doppler radar was tracking a strong thunderstorm near Pueblo Reservoir, or 13 miles west of Pueblo, moving southeast at 20 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Pueblo, Pueblo Reservoir, Salt Creek, Blende, Pueblo West and Penrose. PRECAUTIONARY/PREPAREDNESS ACTIONS... If on or near the Pueblo Reservoir, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 3822 10502 3836 10496 3831 10449 3803 10461 TIME...MOT...LOC 2246Z 295DEG 19KT 3827 10486 BL
Special weather statement, Jul 2, 4:50 PM MDT, 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 450 PM MDT Tue Jul 2 2019 COZ086-087-022315- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- 450 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO AND SOUTHWESTERN PUEBLO COUNTIES UNTIL 515 PM MDT... At 449 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Greenhorn Mountain, or 23 miles northeast of Spring Burn Scar north of Highway 160, moving east at 15 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Colorado City. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3781 10491 3794 10485 3792 10457 3770 10465 TIME...MOT...LOC 2249Z 286DEG 13KT 3785 10481 BL
Special weather statement, Jul 2, 5:21 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Pueblo CO 521 PM MDT Tue Jul 2 2019 COZ086>088-022345- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO- Trinidad Vicinity/Western Las Animas County Below 7500 Ft CO- 521 PM MDT Tue Jul 2 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HUERFANO...NORTH CENTRAL LAS ANIMAS AND SOUTH CENTRAL PUEBLO COUNTIES UNTIL 545 PM MDT... At 521 PM MDT, Doppler radar was tracking a strong thunderstorm 14 miles northeast of Walsenburg, or 30 miles northeast of Spring Burn Scar north of Highway 160, moving east at 15 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Huerfano, north central Las Animas and south central Pueblo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3774 10478 3791 10472 3788 10432 3762 10440 TIME...MOT...LOC 2321Z 283DEG 14KT 3780 10462 BL
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 6:12 PM MDT | Special Weather Statement | PUB | Baca | 63 min |
| Jul 1, 6:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 48 min |
| Jul 1, 6:42 PM MDT | Areal Flood Advisory | PUB | Kiowa | 3 hr |
| Jul 1, 6:42 PM MDT | Special Weather Statement | PUB | Kiowa | 33 min |
| Jul 1, 6:55 PM MDT | Special Weather Statement | PUB | Prowers | 35 min |
| Jul 1, 7:00 PM MDT | Areal Flood Advisory | PUB | Baca, Prowers | 3 hr |
| Jul 1, 7:03 PM MDT | Special Weather Statement | PUB | Prowers | 27 min |
| Jul 1, 7:38 PM MDT | Special Weather Statement | PUB | Baca | 52 min |
| Jul 1, 10:52 PM MDT | Special Weather Statement | PUB | Kiowa | 68 min |
| Jul 2, 10:19 AM MDT | River Flood Warning | PUB | Pueblo | 21 days |
| Jul 2, 1:59 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jul 2, 2:10 PM MDT | Special Weather Statement | PUB | El Paso | 35 min |
| Jul 2, 2:23 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 2, 2:39 PM MDT | Flash Flood Warning | PUB | Costilla, Huerfano | 3 hr |
| Jul 2, 2:52 PM MDT | Special Weather Statement | PUB | El Paso | 23 min |
| Jul 2, 2:53 PM MDT | Special Weather Statement | PUB | Huerfano | 37 min |
| Jul 2, 2:59 PM MDT | Special Weather Statement | PUB | El Paso | 31 min |
| Jul 2, 3:21 PM MDT | Special Weather Statement | PUB | El Paso | 24 min |
| Jul 2, 3:23 PM MDT | Special Weather Statement | PUB | Fremont | 37 min |
| Jul 2, 3:30 PM MDT | Special Weather Statement | PUB | Huerfano | 45 min |
| Jul 2, 3:32 PM MDT | Flash Flood Warning | PUB | Custer | 106 min |
| Jul 2, 3:44 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jul 2, 3:51 PM MDT | Special Weather Statement | PUB | Fremont | 24 min |
| Jul 2, 4:20 PM MDT | Special Weather Statement | PUB | Pueblo | 25 min |
| Jul 2, 4:28 PM MDT | Special Weather Statement | PUB | Crowley | 32 min |
| Jul 2, 4:47 PM MDT | Special Weather Statement | PUB | Pueblo | 28 min |
| Jul 2, 4:50 PM MDT | Special Weather Statement | PUB | Huerfano | 25 min |
| Jul 2, 5:23 PM MDT | Special Weather Statement | PUB | Pueblo | 37 min |
| Jul 2, 5:44 PM MDT | Special Weather Statement | PUB | Las Animas | 31 min |
| Jul 2, 5:48 PM MDT | Special Weather Statement | PUB | Pueblo | 27 min |
| Jul 2, 5:54 PM MDT | Special Weather Statement | PUB | Crowley | 36 min |
Nearby
Special Weather Statements in Colorado, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.